Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 367, NWS Goodland, KS

August 21, 2015Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 21, 2015, 5:47 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2015, 5:47 PM MDT (23:47 UTC)
Expired
Aug 21, 2015, 6:45 PM MDT
In force
58 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3182 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KGLD 212347
SVRGLD
COC017-063-220045-
/O.NEW.KGLD.SV.W.0367.150821T2347Z-150822T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT FRI AUG 21 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 645 PM MDT

* AT 547 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
  NORTHEAST OF CHEYENNE WELLS...MOVING SOUTH AT 5 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 166 AND 172.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 10234 3914 10214 3902 10204 3901 10205
      3891 10224
TIME...MOT...LOC 2347Z 341DEG 5KT 3905 10223 

HAIL...1.50IN
WIND...60MPH
 
$$

007
4 follow-up statements
299 
WWUS53 KGLD 220000
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT FRI AUG 21 2015

COC017-063-220045-
/O.CON.KGLD.SV.W.0367.000000T0000Z-150822T0045Z/
KIT CARSON CO-CHEYENNE CO-
600 PM MDT FRI AUG 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES...

AT 600 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTHEAST
OF CHEYENNE WELLS...MOVING SOUTH AT 5 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 166 AND 172.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 10234 3914 10214 3902 10204 3901 10205
      3891 10224
TIME...MOT...LOC 0000Z 341DEG 5KT 3904 10223 

HAIL...1.50IN
WIND...60MPH
 
$$

007
050 
WWUS53 KGLD 220016
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT FRI AUG 21 2015

COC017-063-220045-
/O.CON.KGLD.SV.W.0367.000000T0000Z-150822T0045Z/
KIT CARSON CO-CHEYENNE CO-
616 PM MDT FRI AUG 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES...

AT 616 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF CHEYENNE WELLS...MOVING SOUTHWEST AT 10 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 166 AND 172.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 10234 3914 10214 3897 10213 3891 10224
TIME...MOT...LOC 0016Z 048DEG 7KT 3901 10224 

HAIL...1.50IN
WIND...60MPH
 
$$

007
747 
WWUS53 KGLD 220031
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT FRI AUG 21 2015

COC063-220041-
/O.CAN.KGLD.SV.W.0367.000000T0000Z-150822T0045Z/
KIT CARSON CO-
631 PM MDT FRI AUG 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3904 10232 3905 10225 3896 10215 3891 10224
TIME...MOT...LOC 0031Z 048DEG 7KT 3899 10226 

$$

COC017-220045-
/O.CON.KGLD.SV.W.0367.000000T0000Z-150822T0045Z/
CHEYENNE CO-
631 PM MDT FRI AUG 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN CHEYENNE COUNTY...

AT 631 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
CHEYENNE WELLS...MOVING SOUTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CHEYENNE COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 166 AND 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3904 10232 3905 10225 3896 10215 3891 10224
TIME...MOT...LOC 0031Z 048DEG 7KT 3899 10226 

HAIL...1.00IN
WIND...60MPH
 
$$

007
498 
WWUS53 KGLD 220042
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT FRI AUG 21 2015

COC017-220052-
/O.EXP.KGLD.SV.W.0367.000000T0000Z-150822T0045Z/
CHEYENNE CO-
642 PM MDT FRI AUG 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY
WILL EXPIRE AT 645 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.

LAT...LON 3904 10232 3905 10225 3896 10215 3891 10224
TIME...MOT...LOC 0041Z 341DEG 5KT 3899 10226 

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:14 PM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 21, 3:14 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
314 PM MDT FRI AUG 21 2015

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 304 PM MDT FRI AUG 21 2015

LATEST SATELLITE IMAGERY INDICATES ZONAL FLOW OVER THE PLAINS WITH
SHORT WAVE TROUGHS IN THE FLOW OVER KANSAS DOWN INTO TEXAS.  AT THE
SURFACE A TROUGH/DRY LINE WAS LOCATED OVER EAST CENTRAL COLORADO
STRETCHING NORTHEAST TO SOUTHWEST NEBRASKA.  STRONG TO SEVERE STORMS
WERE FORMING ON THE SURFACE FEATURE AND SLOWLY MOVING EAST.

FOR THE REST OF THE AFTERNOON STRONG TO SEVERE STORMS WILL CONTINUE
TO DEVELOP ALONG THE SURFACE TROUGH/DRY LINE AND SLOWLY MOVE
EASTWARD.  STORMS WILL DEVELOP SOUTHWARD ALONG THE SURFACE FEATURE
THROUGH THE AFTERNOON.  EXPECT THE STORM COVERAGE/INTENSITY TO PEAK
BY LATE AFTERNOON.  LARGE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS
TO 70 MPH WILL BE THE PRIMARY THREATS.  MAIN UNCERTAINTY IS HOW FAR
EAST WILL THESE STORMS MOVE BEFORE WEAKENING.  WITH THE MAJORITY OF
THE LIFT TIED TO THE SURFACE FEATURE...THE STORMS SHOULD NOT LAST
TOO LONG ONCE THEY MOVE OFF THE BOUNDARY.  LOOKS LIKE THE BEST
CHANCE FOR SEVERE STORMS WILL BE BETWEEN WHERE THE BOUNDARY
CURRENTLY IS AND HIGHWAY 83.  FURTHER EAST THE MIXED LAYER CINH
INCREASES ABOVE 50J/KG.

SOUTHERLY WINDS WILL PEAK BY LATE AFTERNOON AS THE BREEZY WINDS FROM
THE LOW LEVEL JET MIX DOWN TO THE GROUND.

TONIGHT STORMS WILL BEGIN TO DISSIPATE BY MID EVENING AT THE LATEST.
AGAIN NOT SURE HOW FAR EAST THESE STORMS WILL LAST BEFORE
WEAKENING...SO MADE VERY LITTLE ADJUSTMENTS TO THE FORECAST.  STORM
ACTIVITY WILL BE DONE BY MIDNIGHT AS LIFT ASSOCIATED WITH THE
SURFACE TROUGH END BY THEN IF NOT BEFORE.

OTHERWISE SOUTHERLY WINDS WILL REMAIN BREEZY THROUGH THE EVENING AS
THE SURFACE PRESSURE GRADIENT REMAINS TIGHT.  OVERNIGHT THE WINDS
WILL GRADUALLY WEAKEN FURTHER.

.LONG TERM...(SATURDAY THROUGH FRIDAY)
ISSUED AT 241 PM MDT FRI AUG 21 2015

FOR THIS RUN OF THE EXTENDED FORECAST...THE PRIMARY SENSIBLE WEATHER
TO FOCUS ON WILL BE SATURDAY INTO SATURDAY NIGHT AS A COLD FRONT
PASSES AND THUNDERSTORM DEVELOPMENT OCCURS.

BEGINNING SATURDAY MORNING...A COLD FRONT SHOULD BEGIN SLIDING INTO
THE FORECAST AREA. AHEAD OF THE FRONT...AMPLE MIXING WILL LEAD TO A
FAST RISE IN THE TEMPERATURES BEFORE THE FRONT MOVES THROUGH.
THEREFORE...HIGH TEMPERATURE FORECAST IS TRICKY BECAUSE OF QUESTIONS
ON THE DEGREE OF WARMING AND FRONT TIMING. AHEAD OF THE COLD
FRONT...A MOIST AND UNSTABLE AIRMASS WILL BE IN PLACE. THE STORM
ENVIRONMENT SHOULD BE CHARACTERIZED BY SBCAPE OF 2000-3500
J/KG...850-500 MB LAPSE RATES OF 8-9 C/KM...0-6 KM BULK SHEAR NEAR
30 KTS...INCREASING IN THE EVENING. THIS MEANS A FEW STRONG/SEVERE
STORMS ARE POSSIBLE AHEAD OF THE FRONT. THE LOCATIONS UNDER THE
HIGHEST THREAT FOR STORMS/SEVERE WEATHER LIE ALONG AND SOUTH OF A
LINE FROM HILL CITY KANSAS TO OAKLEY TO KIT CARSON COLORADO. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WEAK SHEAR
INDICATE STORMS MAY BE PULSE-LIKE IN NATURE BUT SOME ORGANIZATION IS
LIKELY...SIMILAR TO TODAY'S ACTIVITY. ANOTHER ITEM TO NOTE IS THAT
STORM MOVEMENT SHOULD BE ROUGHLY PARALLEL TO THE FRONT. THIS MAY
LEAD TO A FLASH FLOODING THREAT IF STORMS TRAIN ALONG THE EAST/WEST
ORIENTED COLD FRONT. STORMS SHOULD EXIT THE REGION DURING THE
EVENING AS THE FRONT CONTINUES ITS SOUTHWARD PUSH.

FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...BELOW NORMAL TEMPERATURES
AND DRY WEATHER CAN BE ANTICIPATED. IN FACT...WE WILL LIKELY OBSERVE
A FEW LOW TEMPERATURES IN THE UPPER 40S BOTH SATURDAY AND SUNDAY
NIGHTS. THIS IS SIMILAR TO THE COLD FRONT THAT PASSED THROUGH IN
RECENT DAYS. IN ADDITION TO COOLER WEATHER...VERY DRY AIR ADVECTS IN
FROM THE NORTHWEST. DRY AIR IS ALREADY IN PLACE ACCORDING TO
OBSERVATIONS ACROSS NORTHEAST COLORADO...WYOMING AND MONTANA. THIS
FURTHERS CONFIDENCE IN COOL TEMPERATURES WITH CLEAR SKIES OVERHEAD
AND LIGHT WINDS DUE TO A PASSING SURFACE HIGH PRESSURE.

A WARMING TREND BEGINS MONDAY AS AN UPPER LEVEL RIDGE BUILDS OVER
THE REGION. WITH THE RIDGE OF HIGH PRESSURE IN PLACE AND NO
APPRECIABLE SHORTWAVE TROUGHS ROUNDING THE RIDGE...WENT WITH A DRY
FORECAST. A FEW STORMS MAY SNEAK INTO EAST COLORADO TUESDAY EVENING
BUT MOST ACTIVITY SHOULD REMAIN CONFINED TO THE COLORADO FRONT RANGE.

WEDNESDAY AND BEYOND...GUIDANCE DISAGREEMENT AND UNCERTAINTY
REGARDING SHORTWAVE TROUGH POTENTIAL AND HIGH PRESSURE RIDGE
STRENGTH REDUCE FORECAST CONFIDENCE IN PRECIPITATION CHANCES.
MAINTAINED CR_INITIALIZATION POPS WHICH SEEMED REASONABLE GIVEN THIS
TIME OF YEAR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1136 AM MDT FRI AUG 21 2015

VFR CONDITIONS EXPECTED FOR THE 18Z TAFS. SOUTH WINDS WILL
INCREASE THROUGH THE AFTERNOON THEN DECLINE SOME DURING THE
EVENING. SCATTERED STORMS WILL MOVE EAST ACROSS THE AREA AND BE
MOST LIKELY TO IMPACT KGLD RATHER THAN KMCK LATE THIS AFTERNOON
INTO THE EVENING. MINOR FOG MAY DEVELOP OVERNIGHT INTO EARLY
MORNING FOR BOTH SITES. AT THIS TIME KGLD LOOKS MORE FAVORABLE FOR
FOG THAN KMCK. SATURDAY WINDS WILL TURN TO THE WEST THEN NORTHWEST AHEAD
OF A COLD FRONT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...RRH
AVIATION...JTL
Hazardous weather outlook, Aug 21, 2:47 PM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
247 PM MDT FRI AUG 21 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-222100-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
247 PM MDT FRI AUG 21 2015 /347 PM CDT FRI AUG 21 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ALONG BURLINGTON TO ST. FRANCIS AND BENKELMAN LINE CORRIDOR. THESE
STORMS WILL MOVE SLOWLY EAST ACROSS THE AREA THROUGH THE AFTERNOON
AND EVENING. A FEW OF THESE STORMS WILL BECOME SEVERE WITH LARGE
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS GUSTS UP TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG COLD FRONT WILL PASS THROUGH SATURDAY. THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THIS FRONT SATURDAY AFTERNOON...
MAINLY SOUTH OF A LINE FROM HILL CITY KANSAS TO OAKLEY TO KIT
CARSON COLORADO. A FEW STORMS WILL BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS AS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED.

In the hours before

Local storm report, Aug 21, 3:03 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT FRI AUG 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FUNNEL CLOUD     4 N KANORADO            39.40N 102.04W
08/21/2015                   SHERMAN            KS   LAW ENFORCEMENT

            GAME WARDEN IN KANORADO HAS SEEN A FUNNEL CLOUD AND
            ROTATION IN A STORM TO THE WEST FOR SEVERAL MINUTES.
            FUNNEL CLOUD STILL VISIBILE AT TIME OF CALL AND SLOWLY
            MOVING NORTH. APPROXIMATE LOCATION WAS NEAR COUNTY ROAD
            69 NORTH OF KANORADO.

&&

JLUNDQUIST
Special weather statement, Aug 21, 3:08 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
308 PM MDT FRI AUG 21 2015

KSZ001-013-212145-
CHEYENNE KS-SHERMAN KS-
308 PM MDT FRI AUG 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE AND NORTH
CENTRAL SHERMAN COUNTIES UNTIL 345 PM MDT/445 PM CDT/...

AT 307 PM MDT /407 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES SOUTH OF ST. FRANCIS...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
CHEYENNE AND NORTH CENTRAL SHERMAN COUNTIES.

LAT...LON 3956 10187 3962 10187 3966 10145 3954 10144
TIME...MOT...LOC 2107Z 267DEG 24KT 3958 10183

007
Special weather statement, Aug 21, 4:27 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM CDT FRI AUG 21 2015

KSZ003-NEZ081-212315-
DECATUR KS-RED WILLOW NE-
527 PM CDT FRI AUG 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DECATUR AND SOUTHEASTERN
RED WILLOW COUNTIES UNTIL 615 PM CDT...

AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OBERLIN...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OBERLIN...DANBURY AND LEBANON.

LAT...LON 4001 10019 4000 10019 4000 10018 3999 10018
      3977 10061 3987 10068 4012 10029
TIME...MOT...LOC 2227Z 238DEG 31KT 3987 10057

007
Special weather statement, Aug 21, 4:31 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT FRI AUG 21 2015

COZ091-092-212300-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
431 PM MDT FRI AUG 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES UNTIL 500 PM MDT...

AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF BURLINGTON...MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KIT
CARSON AND NORTHEASTERN CHEYENNE COUNTIES.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 166 AND 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3921 10226 3919 10205 3895 10219 3908 10249
TIME...MOT...LOC 2231Z 029DEG 7KT 3915 10224

007
Local storm report, Aug 21, 5:08 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM MDT FRI AUG 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             12 S BURLINGTON         39.13N 102.27W
08/21/2015  E2.00 INCH       KIT CARSON         CO   PUBLIC

            REPORT FROM PUBLIC OFF CO RD K ABOUT 2 TO 3 MILES EAST OF
            385.

&&

BWARREN
Local storm report, Aug 21, 5:12 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT FRI AUG 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             12 S BURLINGTON         39.13N 102.27W
08/21/2015  E2.50 INCH       KIT CARSON         CO   PUBLIC

            REPORT FROM PUBLIC OFF CO RD K ABOUT 2 TO 3 MILES EAST OF
            385.

&&

BWARREN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:57 PM MDTSevere Thunderstorm WarningGLDKit Carson33 min
Aug 21, 4:31 PM MDTSpecial Weather StatementGLDKit Carson29 min
Aug 21, 4:34 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson26 min
Aug 21, 5:01 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson44 min
Aug 21, 5:31 PM MDTFlash Flood WarningGLDCheyenne, Kit Carson3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.